Alert archive / Pennsylvania / Areal Flood Advisories in 2012
Areal Flood Advisory 140, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2012, 10:09 PM EDT for Monroe County, Pennsylvania. It was in force for 98 min.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:09 PM EDT (02:09 UTC)
- Expired
- Aug 9, 2012, 11:47 PM EDT
- In force
- 98 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 139 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730
WGUS81 KPHI 100209
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1009 PM EDT THU AUG 9 2012
PAC089-100500-
/O.NEW.KPHI.FA.Y.0140.120810T0209Z-120810T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-
1009 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
EASTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 100 AM EDT
* AT 1007 PM EDT THUNDERSTORMS WITH HEAVY RAIN ARE
OCCURRING ACROSS EASTERN MONROE COUNTY. SOME HEAVY RAIN
AND POOR DRAINAGE FLOODING ARE POSSIBLE, ESPECIALLY IN
THE PARADISE CREEK BASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE CAREFUL AT NIGHT AS ITS DIFFICULT TO JUDGE THE DEPTH OF WATER
ON AREA ROADWAYS.
&&
LAT...LON 4124 7512 4116 7515 4115 7508 4109 7503
4110 7500 4108 7497 4103 7504 4100 7511
4097 7514 4092 7528 4121 7544 4125 7530
4126 7513
$$
TFG1 follow-up statement
068
WGUS81 KPHI 100347
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1147 PM EDT THU AUG 9 2012
PAC089-100357-
/O.CAN.KPHI.FA.Y.0140.000000T0000Z-120810T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE PA-
1147 PM EDT THU AUG 9 2012
...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR EASTERN
MONROE COUNTY...
LAT...LON 4124 7512 4116 7515 4115 7508 4109 7503
4110 7500 4108 7497 4103 7504 4100 7511
4097 7514 4092 7528 4121 7544 4125 7530
4126 7513
$$
HEAVENERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 9:33 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 9, 9:33 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 933 PM EDT THU AUG 9 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION AND INTO SOUTHEASTERN CANADA, DRAGGING A COLD FRONT THROUGH OUR AREA LATE FRIDAY THROUGH SATURDAY. WEAK HIGH PRESSURE WITH THEN BUILD IN FOR SUNDAY THROUGH EARLY WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST ON WEDNESDAY, CROSSING THE AREA LATE WEDNESDAY OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST LAPS AND ACARS SOUNDINGS IN THE AREA ARE SHOWING A SLOW STABILIZATION IN THE AREA WITH CONVECTIVE TEMPS EDGING TOWARD 90F AND SOME CIN DEVELOPING. OUTSIDE OF DELAWARE EARLY, THE AIR MASS IN THE SOUTHERN PART OF OUR CWA HAS NOT BEEN OVERTURNED YET AND THERE IS SOME WARM AIR ABOVE THE SURFACE THAT ARE PROVIDING RELATIVELY HIGHER CAPES AND AN INSTABILITY FEED INTO ONGOING CONVECTION FARTHER TO THE NORTH. THE IMPULSES ALOFT ARE TOWARD THE NORTHWEST (AS ARE THE FRONT AND OUTFLOW BOUNDARIES). SO IN SPITE OF THESE JUXTAPOSITIONS OF INSTABILITY AND KINEMATICS, THE KINEMATICS IS WINNING AND THERE IS WHERE OUR HIGHEST POPS WILL BE FOR THE OVERNIGHT. WE HAVE MAINTAINED ENHANCED WORDING THROUGH THE REST OF THE EVENING, BUT THE OVERALL EVOLUTION LOOKS MORE TOWARD HEAVY RAIN AND LIGHTNING AS THE GREATER THREATS AND LESS TOWARD WIND. TEMPERATURES WERE NOT CHANGED MUCH, JUST ADJUSTING FOR WHERE HEAVIER RAIN FELL RECENTLY AND SOME PATCHY FOG APPEARS TO BE A SAFE BET OVERNIGHT. ANOTHER SHORT WAVE WAS PROGGED TO MOVE TOWARD OUR AREA IN THE APPROACHING MID LEVEL TROUGH LATER TONIGHT. IT WOULD BE ACCOMPANIED BY A BIT MORE SHEAR, AND WE HAD OUR THUNDERSTORM POPS RISING TOWARD DAYBREAK IN RESPONSE. THERE ALSO WAS THE HINT OF A TRIPLE POINT TO OUR SOUTHWEST WITH PERHAPS A WEAK WARM FRONT TO OUR SOUTH IN THE GUIDANCE FOR LATE TONIGHT, AND THAT COULD ENHANCE RAIN AND/OR GENERATE SOME LOW CLOUDS AND FOG. OUR TEMPERATURE FORECAST MAINTAINS CONTINUITY AND CALLS FOR ANOTHER HUMID NIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... FRIDAY LOOKS LIKE A DAY WITH A GOOD DEAL OF MOISTURE, MODERATE INSTABILITY WITH LITTLE OR NO INHIBITION, MODERATE SHEAR AND A LIKELY IMPULSE MOVING AROUND THE ADVANCING AND SHARPENING MID LEVEL TROUGH/LOW. THAT WEAK TRIPLE POINT MIGHT MOVE INTO OUR AREA. WE ULTIMATELY ARE CARRYING LIKELY THUNDERSTORM POPS WITH ENHANCED WORDING THAT EMPHASIZE HEAVY DOWNPOURS AND GUSTY WINDS. WE HAVE LOOKED AT 1 HR, 3 HR AND 6 HR FFG AND FFH VALUES. WE DEEM THE FORMER TO BE WITHIN REACH ONLY IN THE STRONGEST OF CELLS AND THE LATTER TO BE OUT OF REACH. WE REFER TO THE CONCERN OVER LOCALIZED FLOODING IN THE HWO. TEMPERATURES ARE A GUIDANCE/CONTINUITY BLEND. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... FRIDAY NIGHT...DEEP UPPER TROUGH AND CUT OFF LOW SPINS OVER THE GREAT LAKES. THERE IS LITTLE MOVEMENT SHOWN ON THE MODELS UNTIL LATE SATURDAY AND EVEN THIS MAY BE A LITTLE BIT ON THE FAST SIDE AS THESE UPPER LOW TEND TO MOVE SLOWER THAN FORECAST. IT DEPENDS ON JUST HOW DEEP THE TROUGH GETS AND JUST HOW FAST IT CAN GET MOVING AS IT LOOKS LIKE THE LOW IS PRETTY STACKED FROM THE SURFACE INTO THE UPPER LEVELS OF THE ATMOSPHERE. HEAVY RAIN REMAINS A THREAT AS PWATS INCREASE TO AROUND 2 INCHES. THE REGION REMAINS IN AN AREA OF SLIGHT RISK FOR SEVERE STORMS WITH WINDS BEING THE MAIN THREAT. BOTH HEAVY RAIN AND GUSTY WINDS ARE INCLUDED IN THE GRIDDED FORECAST AT THIS TIME. ON SATURDAY, THE SURFACE COLD FRONT MOVES THROUGH THE REGION AND THEN OFFSHORE SATURDAY NIGHT. MEANWHILE, THE SURFACE LOW GETS WRAPPED UP WITH THE MID LEVEL CLOSED LOW OVER THE GREAT LAKES AND SLOWLY STARTS TO PUSH NORTHWARD WITH TIME. THE MID LEVELS REALLY START TO DRY OUT THROUGH THE DAY AND ANY LINGERING PRECIPITATION WILL DECREASE IN COVERAGE TOWARDS THE AFTERNOON HOURS BEFORE BECOMING ISOLATED INTO THE EVENING. ON SUNDAY, WEAK HIGH PRESSURE AT THE SURFACE WILL START TO NOSE ITS WAY NORTH INTO THE AREA AS THE CLOSED LOW PULLS FURTHER TO THE NORTH OF THE AREA. THIS WILL HELP TO START DRYING US OUT A BIT AS WE HEAD INTO THE NEW WEEK. WHILE WE KEEP SUNDAY DRY FOR NOW, THERE LOOKS TO BE A SHORTWAVE THAT PUSHES THROUGH THE MOSTLY ZONAL MID LEVEL FLOW DURING THE MORNING. WHILE THERE MAY BE A FEW SHOWERS ASSOCIATED WITH THIS WAVE, THE ATMOSPHERE LOOKS TO BE TOO DRY AT THIS TIME TO INCLUDE ANY IN THE FORECAST. THE HIGH REMAINS IN PLACE FOR MOST OF MONDAY BEFORE STARTING TO SLIDE TO OUR SOUTHEAST LATE MONDAY AFTERNOON AND EVENING. ANOTHER SHORTWAVE IN THE MOSTLY ZONAL MID LEVEL FLOW WILL ROTATE THROUGH OUR AREA LATE MONDAY NIGHT OR TUESDAY. WITH A SOUTHWESTERLY FLOW HAVING DEVELOPED ACROSS THE AREA AND SOME WAA STARTING TO TAKE PLACE, THERE MAY BE JUST ENOUGH MOISTURE AROUND TO SPARK OFF A FEW SHOWERS AND THUNDERSTORMS. THEREFORE WE CONTINUE TO KEEP MONDAY DRY DURING THE DAY AND KEEP THE SLIGHT CHANCE POPS FOR MONDAY NIGHT. TUESDAY AND WEDNESDAY WE AGAIN SEE SHORTWAVES ROTATE THROUGH THE ZONAL MID LEVEL FLOW. A COLD FRONT STARTS TO DROP DOWN FROM THE NORTH ON WEDNESDAY AND THEN CROSSES THE AREA SOMETIME ON WEDNESDAY OR EARLY THURSDAY. WITH TIMING AN ISSUE THIS FAR OUT, WE HAVE MADE LITTLE CHANGES TO THE FORECAST AND KEEP SLIGHT CHANCE TO CHANCE POPS AS CONVECTION WILL REMAIN POSSIBLE EACH DAY. THE TEMPERATURE FORECAST REMAINED LARGELY UNCHANGED AS WE BLENDED HPC WITH THE CURRENT FORECAST. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE 00Z TAFS THAT WERE ISSUED PRETTY MUCH KEPT THE PREMISE OF THE PREVIOUS FORECAST. WE CARRIED MVFR THUNDER EARLY AT KABE AND KRDG BECAUSE OF PROXIMITY TO ONGOING CONVECTION. THERE IS LESS INSTABILITY AND UPPER AIR SUPPORT FARTHER TO THE SOUTHEAST AND THUNDER WAS NOT INCLUDED AT THE TERMINALS FARTHER TO THE SE. VFR CONDITIONS WERE FORECAST THIS EVENING. OVERNIGHT AS THE AIR MASS IS QUITE MOIST AND HUMID WE DROPPED ALL THE TERMINALS TO MVFR IN FOG TOWARD MORNING AND FORECAST A NEARLY IFR CIG OF STRATUS TO FORM AT MOST TERMINALS. BECAUSE KTTN HAD A THUNDERSTORM WITH HEAVY RAIN, WE ARE FCSTG LIFR CONDITIONS THERE TOWARD MORNING. AT BOTH KMIV AND KACY WE ARE ALSO FORECASTING IFR CONDITIONS TOWARD MORNING (CIG AND VSBY) AND WOULD IMAGINE OTHER SHORE AIRPORTS WOULD BE THE SAME. WE DID CONTINUE THE MENTION OF LATE SHOWERS AT KABE AND KRDG ASSOCIATED WITH THAT BAND OF CONVECTION IN WESTERN PENNSYLVANIA EARLY THURSDAY EVENING. CONDITIONS SHOULD SLOWLY IMPROVE TO VFR AS FRIDAY MORNING PROGRESSES. THE GREATEST CONFIDENCE FOR SHOWERS PRIOR TO NOON ARE AT KABE AND KRDG. AFTER THAT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR FRIDAY AFTERNOON AND PROBABLY EVENING ALSO. THE CURRENT TAFS CARRY A ROUGH ESTIMATE AS TO THE ARRIVAL OF THE FIRST BAND. WINDS OVERALL SHOULD NOT BE MUCH OF AN ISSUE AWAY FROM THE THUNDERSTORMS. THEY SHOULD GENERALLY BE LIGHT FROM THE SOUTH TO SOUTHEAST THIS EVENING, LIGHT AND VARIABLE OVERNIGHT (SOUTH IF ANY DIRECTION) AND THEN SOUTH TO SOUTHEAST AT AROUND 10 KNOTS ON FRIDAY. OUTLOOK... FRIDAY NIGHT AND SATURDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY NIGHT AND INTO SATURDAY MORNING AS A COLD FRONT APPROACHES AND THEN MOVES THROUGH THE REGION. VFR CONDITIONS WILL DETERIORATE TO MVFR, POSSIBLY IFR AT TIMES, AS SHOWERS AND STORMS DEVELOP ACROSS THE REGION. WITH PLENTY OF LOW LEVEL MOISTURE ACROSS THE AREA, LOWER CEILINGS WILL REMAIN MORE LIKELY AT THE TAF SITES THROUGH FRIDAY NIGHT AND SATURDAY. IMPROVING CONDITIONS ARE FORECAST FOR SATURDAY, IMPROVING TO VFR FROM WEST TO EAST. SUNDAY THROUGH TUESDAY...VFR CONDITIONS EXPECTED. && .MARINE... ALTHOUGH SUB-ADVISORY CONDITIONS ARE FORECAST THROUGH FRIDAY, THE GRADIENT WILL BE TIGHTENING. WINDS AND SEAS WILL BE APPROACHING ADVISORY CRITERIA MAINLY ON FRIDAY. THE THREAT OF CONVECTION WITH LOCALLY HIGHER WINDS AND SEAS ALSO INCREASES THROUGH FRIDAY. OUTLOOK... THE MID LEVEL TROUGH CONTINUES TO DEEPEN AND SPIN OVER THE GREAT LAKES. MEANWHILE, A SURFACE LOW PRESSURE TO OUR WEST WILL DRAG A COLD FRONT TOWARD OUR REGION FRIDAY NIGHT CAUSING THE GRADIENT TO TIGHTEN UP AND START TO CAUSE WINDS TO INCREASE OVER THE AREA WATERS WITH GUSTS IN THE 25-30 KNOT RANGE. SEAS WILL GRADUALLY INCREASE FRIDAY NIGHT IN THE SOUTHERLY FLOW AND START TO APPROACH 5 FEET BY EARLY SATURDAY. SMALL CRAFT ADVISORY CONDITIONS LOOK LIKE THEY WILL BE MET ON FRIDAY NIGHT, BOTH BY SEAS AND WINDS, BEFORE IT LOOKS LIKE IT BECOMES MORE SEA DRIVEN UNTIL SEAS SUBSIDE LATER SATURDAY. FOR NOW WE WILL HOLD OFF ON ISSUING ANY ADVISORIES AS IT IS INTO THE LATE THIRD PERIOD. SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS, MAINLY FRIDAY NIGHT AND SATURDAY, WHICH WILL LOCALLY INCREASE WINDS AND WAVES. WEAK HIGH PRESSURE THEN BUILDS IN FOR SUNDAY THROUGH TUESDAY WITH BOTH SEAS AND WINDS REMAINING BELOW ADVISORY CRITERIA THROUGH THE REST OF THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...DELISI SHORT TERM...DELISI/GIGI LONG TERM...MEOLA AVIATION...GIGI/MEOLA MARINE...DELISI/MEOLA
Hazardous weather outlook, Aug 9, 3:58 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 PM EDT THU AUG 9 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-025- 027-PAZ054-055-060>062-067>071-102000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 358 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024-026-102000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL OCEAN- 358 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-102000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 7:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT THU AUG 9 2012
PAZ054-055-100115-
CARBON PA-MONROE PA-
740 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WILKES-BARRE TO 8 MILES SOUTH OF WILKES-BARRE TO 20 MILES NORTHWEST
OF LEHIGHTON...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 745 PM...BEAVER MEADOWS AROUND 800 PM...WEATHERLY...
NESQUEHONING AROUND 815 PM...ARROWHEAD LAKE...JIM THORPE AROUND 830
PM...CHRISTMANS AND BLAKESLEE AROUND 845 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4093 7535 4084 7592 4091 7600 4098 7585
4101 7575 4103 7574 4105 7578 4109 7577
4113 7570 4114 7567 4113 7564 4123 7554
4125 7518
FORECASTER: HEAVENERSpecial weather statement, Aug 9, 8:24 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT THU AUG 9 2012
PAZ054-060>062-100130-
BERKS PA-CARBON PA-LEHIGH PA-NORTHAMPTON PA-
824 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH AND
NORTHAMPTON COUNTIES...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF LEHIGHTON TO 12 MILES NORTH OF READING TO READING...MOVING EAST AT
20 MPH. THE THUNDERSTORMS WILL BE NEAR WANAMAKERS...ST. LAWRENCE
AROUND 830 PM...NEW TRIPOLI...JORDAN VALLEY AROUND 845 PM...
EMERALD...CLAUSSVILLE AROUND 900 PM...WALNUTPORT...SLATINGTON AROUND
915 PM...COPLAY AND NORTHAMPTON AROUND 930 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4055 7595 4068 7591 4071 7581 4074 7577
4077 7580 4084 7549 4081 7547 4084 7536
4066 7540 4042 7548 4044 7553 4037 7559
4027 7598
FORECASTER: HEAVENERLocal storm report, Aug 9, 9:10 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG LEWES 38.78N 75.15W
08/09/2012 SUSSEX DE EMERGENCY MNGR
TREES DOWN
0255 PM TSTM WND DMG FLEMINGTON 40.51N 74.86W
08/09/2012 HUNTERDON NJ PUBLIC
TREES DOWN
0315 PM TSTM WND GST POTTSTOWN 40.25N 75.64W
08/09/2012 M52 MPH MONTGOMERY PA ASOS
0315 PM HAIL ELVERSON 40.16N 75.83W
08/09/2012 M0.88 INCH CHESTER PA PUBLIC
0330 PM HAIL POTTSTOWN 40.25N 75.64W
08/09/2012 M0.75 INCH MONTGOMERY PA PUBLIC
0336 PM TSTM WND DMG SOUTH COVENTRY TWP 40.18N 75.68W
08/09/2012 CHESTER PA EMERGENCY MNGR
TREES DOWN
0445 PM TSTM WND DMG NEWTOWN 40.23N 74.94W
08/09/2012 BUCKS PA EMERGENCY MNGR
TREES DOWN
0500 PM FLASH FLOOD HOPEWELL TWP 40.35N 74.78W
08/09/2012 MERCER NJ TRAINED SPOTTER
HIGH WATER REPORTED ON ROADWAYS
0513 PM TSTM WND GST TRENTON 40.22N 74.76W
08/09/2012 M56 MPH MERCER NJ ASOS
0513 PM TSTM WND DMG TRENTON 40.22N 74.76W
08/09/2012 MERCER NJ OTHER FEDERAL
WINDOW DAMAGED AT CONTROL TOWER AT MERCER COUNTY
AIRPORT. TREES ALSO DOWN ON TRAIN TRACKS IN TRENTON.
0519 PM TSTM WND DMG TRENTON 40.22N 74.76W
08/09/2012 MERCER NJ TRAINED SPOTTER
TREES DOWN
0620 PM FLASH FLOOD WOODBRIDGE 40.56N 74.28W
08/09/2012 MIDDLESEX NJ FIRE DEPT/RESCUE
WATER RESCUE IN PROGRESS
0710 PM TSTM WND DMG TULPEHOCKEN TWP 40.44N 76.25W
08/09/2012 BERKS PA 911 CALL CENTER
TREES AND WIRES DOWN IN WESTERN BERKS COUNTY.
&&
EVENT NUMBER PHI1200645 PHI1200644 PHI1200647 PHI1200648 PHI1200646
PHI1200649 PHI1200653 PHI1200650 PHI1200651 PHI1200654 PHI1200652
PHI1200655 PHI1200656
GAINESSpecial weather statement, Aug 9, 9:24 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 PM EDT THU AUG 9 2012
NJZ001-007-PAZ055-100300-
MONROE PA-SUSSEX NJ-WARREN NJ-
924 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT MONROE...SUSSEX AND WARREN
COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF NEWTON...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ANALOMINK...HENRYVILLE AROUND 930
PM...MARSHALLS CREEK...SHAWNEE AROUND 945 PM...WERRY LAKE...HIDDEN
LAKE AROUND 1000 PM...FLATBROOKVILLE AROUND 1030 PM AND FIVE POINTS
AROUND 1045 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4111 7469 4094 7522 4111 7539 4123 7513
4115 7514 4115 7508 4110 7504 4109 7502
4116 7491 4121 7487 4124 7487 4129 7483
FORECASTER: HEAVENERSpecial weather statement, Aug 9, 10:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 PM EDT THU AUG 9 2012
PAZ060-100300-
BERKS PA-
1005 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF READING...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF AROUND 1015 PM...
SINKING SPRING...WERNERSVILLE AROUND 1030 PM...WHITFIELD...WYOMISSING
HILLS AROUND 1045 PM...WEST READING AND LAURELDALE AROUND 1100 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4051 7596 4029 7570 4019 7597 4029 7613
4036 7621 4036 7622 4036 7623
FORECASTER: HEAVENERSpecial weather statement, Aug 9, 10:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 PM EDT THU AUG 9 2012
MDZ008-PAZ067-100300-
CECIL MD-CHESTER PA-
1005 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND CHESTER COUNTIES...
AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES WEST OF NEWARK...MOVING NORTHEAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR ROCK SPRINGS...CONOWINGO AROUND
1030 PM...RICHARDSMERE...WEST NOTTINGHAM AROUND 1045 PM...RISING SUN
AND GLEN ROY AROUND 1100 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3973 7614 3974 7610 3983 7602 3985 7603
3988 7600 3991 7599 3965 7582 3959 7610
3963 7616 3965 7616 3969 7621 3972 7623
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:24 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 66 min |
| Aug 9, 9:24 PM EDT | Special Weather Statement | PHI | Monroe | 96 min |
| Aug 9, 10:05 PM EDT | Special Weather Statement | PHI | Berks | 55 min |
| Aug 9, 10:25 PM EDT | Flash Flood Warning | PHI | Monroe | 83 min |
| Aug 10, 7:40 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more | 3 hr |
| Aug 10, 8:41 AM EDT | Special Weather Statement | PHI | Bucks, Delaware, Monroe, Montgomery, Northampton, Philadelphia | 94 min |
| Aug 10, 8:43 AM EDT | Special Weather Statement | PHI | Bucks, Delaware, Monroe, Montgomery, Northampton, Philadelphia | 92 min |
| Aug 10, 9:08 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Lehigh, Monroe, Montgomery and 2 more | 3 hr |
| Aug 10, 10:05 AM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery, Philadelphia | 115 min |
| Aug 10, 10:33 AM EDT | Areal Flood Advisory | PHI | Bucks | 4 hr |
| Aug 10, 12:10 PM EDT | Special Weather Statement | PHI | Bucks | 80 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.